I am new here and would like some advice. Several years ago, I started having pain where my gall bladder/liver was. Everything looked fine, but they took out my gall bladder anyway. During this time, my Alkaline Phosphotase was a bit elevated...... and I had occasional white bowel movements. Eventually things settled down.
Now, it has started up again. It started -- the pain, that is-- just where my liver was.... and the pain was so bad, that I was in the hospital for two days. They did an ultrasound..... and found that compared to last years ultrasound of my liver...... that the liver was slightly enlarged and the sound waves were not bouncing back the way they did last year. My Alkaline Phosphatase was elevated a little as were the other two enzymes that start w/ an "A."
Now the pain is from my belly button up to my ribs and some of my ribs..... and when I went to the bathroom yesterday and today it was white looking.
I have heard of a disorder called Sphincter of Oddi Dysfunction and wonder if I have that.... but I don't know if that would affect the sound waves. I see my family doctor Friday......... and I am taking pain medication-- Ultram/Tramadol....... and something else odd..... is that I will have these spells off and on where I pour the sweat...........
I am not jaundiced.... I am not vomiting....... No fever........... Just pain all over the right side..... and two days w/ white-looking bowel movements. I have been taking Mylanta -- that white stuff--- and helps some, I think------- but I am not sure.......... Someone told me that this could cause white bowel movements.
The doctor in the hospital said that I could have a fatty liver......... but can a fatty liver cause this kind of pain? and white poo? If you have a fatty liver-------- does this always mean it will turn into cirrhosis? and don't you die from that?
If you were me, what would you do? I am very upset and scared.
"For some people, this world ain't ever gonna be right."~~Doc Holiday in "Wyatt Earp"
White bowel movements (or light colored) can be an indication of liver problems. I going to assume that the other enzymes that were elevated are ALT and AST. This a indicators of how the liver is functioning. Some meds can cause inflammation of the liver and cause your issues. I'm not sure how long u have been taking pain meds but this is a possibility. Have u had any recent exposures that would warrant a hep c or b antibody test. Keep in mind, if there really is a problem with the liver, it is a really resilient organ. You'll need to monitor everythng but it can recover. It just depends on the extend of damage, etc. Fatty liver can occur after a heavy night of drinking and other benign things. The liver recoups and moves on. good luck
Thank you for the reply. Yes, the enzymes were ALT and AST..... I take quite a few psych meds, but have been cutting down ........ This happened once before, and after I quit taking all my meds, I got better......... I just wonder why my ultrasound was different.... the soundwaves bouncing back differently. I don't know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.